Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 2(1); 2004 > Article
A case of Diagnosing Paraquat Intoxication on Transferred Patient with Acute Renal Failure
Hyo Wook Gil, Jong Oh Yang, Eun Young Lee, Sae Yong Hong
Journal of The Korean Society of Clinical Toxicology 2004;2(1):45-48
DOI: https://doi.org/
Published online: June 30, 2004
  • 84 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Internal Medicine and Institute of Pesticide Poisoning Soonchunhyang University Cheonan Hospital, Cheonan, Korea
2Department of Internal Medicine and Institute of Pesticide Poisoning Soonchunhyang University Cheonan Hospital, Cheonan, Korea
3Department of Internal Medicine and Institute of Pesticide Poisoning Soonchunhyang University Cheonan Hospital, Cheonan, Korea
4Department of Internal Medicine and Institute of Pesticide Poisoning Soonchunhyang University Cheonan Hospital, Cheonan, Korea

Paraquat, a widely used herbicide, is extremely toxic, causing multiple organ failure in human. Many treatment modality has been used, but now paraquat is very fatal drug. Elimination rate of plasma paraquat seems to be a factor for the survival rate. So early diagnosis and early treatment are very important. Plasma paraquat concentration could be measured by radioimmunoassay. But it is impossible that the test was done at Emergency room and the result was checked immediately. There was relation between plasma paraquat concentrations and urine paraquat concentration. Because of its simplicity and low cost, urine paraquat concentration test is complementary to the plasma concentration measurement. If the patient has psychotic problem or unconscious mental state, and is observed unexplained dyspnea and oral ulcer, urine paraquat test is very important to rule out acute paraquat intoxication. We experienced a patient who was presented as unexplained acute renal failure initially and was diagnosed as paraquat intoxication later.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology